DOI 10.1097/00007611-199104000-00013
Seizures in patients simultaneously receiving theophylline and imipenem or ciprofloxacin or metronidazole.
Аннотация
Five patients had apparently drug-induced seizures while simultaneously receiving theophylline and either imipenem (three patients), ciprofloxacin (one patient), or ciprofloxacin and metronidazole (one patient). Seizures ceased upon reduction in dosage or discontinuation of the suspected offending agents. Imaging studies failed to reveal new structural lesions in the central nervous system in any patient, and only one had a history of neurologic disease. Although the exact mechanism for seizure induction cannot be determined from these cases, potential drug interactions exist, because theophylline, imipenem, and ciprofloxacin are all believed to increase excitation of the central nervous system by inhibition of gamma-aminobutyric acid binding to receptors. In addition, ciprofloxacin decreases the clearance of theophylline from the body, predisposing the patient to elevated theophylline levels. Physicians prescribing theophylline with imipenem, ciprofloxacin, or metronidazole should carefully monitor patients for indications for drug therapy, drug dosage, organ impairment affecting drug metabolism, and signs of toxicity. Seizures may accompany oral theophylline therapy, even at "therapeutic" serum theophylline concentrations.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.